Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 10, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 7, 2003, 6:30 AM CDT for Arkansas County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 6:30 AM CDT (11:30 UTC)
- Expired
- May 7, 2003, 8:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 071133
FFWLIT
ARC001-071330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 AM CDT WED MAY 7 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 830 AM CDT
* AT 625 AM CDT...DOPPLER WEATHER RADAR SHOWED A STRONG THUNDERSTORM
JUST EAST OF GILLETT MOVING EAST AT 35 MPH. VERY HEAVY RAIN IS
OCCURRING WITH THE STORM...WITH 2 TO 3 INCHES OF RAIN ALREADY
IN PORTIONS OF ARKANSAS COUNTY DUE TO PREVIOUS STORMS. WITH
ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3441 9119 3431 9108 3420 9108 3410 9120
3401 9120 3396 9126 3401 9139 3423 9150
3426 9169 3444 9159
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 7, 4:00 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 7, 4:00 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED MAY 7 2003 AREA OF THUNDERSTORMS MOVING ACROSS MOSTLY THE SOUTHERN HALF OF THE AREA AT ISSUE TIME. MODELS INDICATE THIS WILL BE MOSTLY EAST OF THE CWA AT 12Z AND A LULL WILL LIKELY MOVE IN FOR MOST OF THE DAY TODAY. COLD FRONT HAS SHOWN LITTLE MOVEMENT AND DO NOT BELIEVE IT WILL MOVE MUCH MORE. WARM AND HUMID AIR WILL REMAIN IN MOST OF THE AREA EXCEPT MAYBE THE NORTH AND INCREASED DEW POINTS FOR TODAY IN MOST OF THE AREA. AIR MASS MAY BE CAPPED IN MOST AREAS SO DO NOT SEE A BIG CHANCE OF RAIN DURING THE DAY. WILL KEEP 30 PERCENT POPS FOR THIS MORNING FOR RESIDUAL RAIN LEFT OVER FROM THE MCS...AND MINIMAL 20 PERCENT POPS FOR THIS AFTERNOON. MAXES SHOULD REACH WELL INTO THE 80S AGAIN IN CENTRAL AND SOUTHERN SECTIONS BUT MAY BE HELD DOWN A LITTLE IN THE NORTH NEAR WHERE THE FRONT WILL SET UP. ANOTHER SHORT WAVE TONIGHT WILL INTERACT WITH THE FRONT IN THE NORTHWEST AND BRING A CHANCE OF A MAJOR RAIN EVENT IN THE NORTHWEST. WENT WITH LIKELY POPS AND HIGH QPFS FOR THE NORTH FOR TONIGHT WITH LESSER POPS TO THE SOUTH. FRONT SHOULD LIFT NORTH AS A WARM FRONT ON THURSDAY. THIS WILL PUT ENTIRE AREA INTO WARM SECTOR. STRONG NEGATIVELY TILTED UPPER TROF MOVES THROUGH THE PLAINS THURSDAY NIGHT. WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH THAT TIME FRAME. THE BEST CHANCE WILL BE IN THE NORTH CLOSER TO THE WARM FRONT AND BETTER DYNAMICS. AREA WILL BE IN WARM SECTOR MOST OF REST OF THE WEEK AND THE AREA MAY BE CAPPED MOST OF THAT TIME. WILL KEEP SOME CHANCE OF THUNDERSTORMS MENTIONED DUE TO THE CONTINUING HIGHLY UNSTABLE AIR IN PLACE. CHANCE OF RAIN MAY INCREASE AGAIN SUNDAY AS A COLD FRONT MOVES THROUGH. NEW GFS SPEEDS UP FRONTAL PASSAGE...BUT WILL GO A LITTLE SLOWER. .LZK...NONE
Hazardous weather outlook, May 7, 6:30 AM CDT, 0 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>064-067-068- 071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO GRADUALLY DIMINISH DURING THE MORNING HOURS TODAY...WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF ARKANSAS FOR THE REMAINDER OF THE DAY. A COLD FRONT WILL STALL OVER NORTHWEST ARKANSAS TODAY...BEFORE BACKING TO THE NORTH AS A WARM FRONT TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTH OF THE FRONT AS AN UPPER LEVEL AREA OF LOW PRESSURE MOVES ACROSS THE NORTHERN HALF OF ARKANSAS. SOME OF THE STORMS MAY REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. THERE IS ALSO THE POSSIBILITY OF SIGNIFICANT RAINFALL OVER NORTHERN ARKANSAS TONIGHT. LOCALIZED RAINFALL AMOUNTS MAY APPROACH ONE INCH IN SOME SPOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WEEK...AS A SERIES OF UPPER LEVEL IMPULSES MOVE ACROSS ARKANSAS FROM THE SOUTHWEST. THE POSSIBILITY OF A FEW STRONG TO SEVERE STORMS EXISTS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY OVER NORTHERN ARKANSAS. 57
In the hours before
Special weather statement, May 7, 4:00 AM CDT, 2 hours 30 minutes before
ARZ002>075-071000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED MAY 7 2003 TORNADO WATCH #279 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...BAXTER...BOONE...CARROLL...CRAWFORD... FRANKLIN...IZARD...JOHNSON...LOGAN...MADISON...MARION... NEWTON...POLK...POPE...SCOTT...SEARCY... SEBASTIAN...SHARP...STONE...VAN BUREN AND WASHINGTON... TORNADO WATCH #279 REMAINS IN EFFECT FOR...ARKANSAS...BRADLEY... CALHOUN...CLARK...CLEBURNE...CLEVELAND...CONWAY...DALLAS...DESHA... DREW...FAULKNER...GARLAND...GRANT...HOT SPRING...INDEPENDENCE... JACKSON...JEFFERSON...LINCOLN...LONOKE...MONROE...MONTGOMERY... OUACHITA...PERRY...PIKE...PRAIRIE...PULASKI...SALINE...WHITE...WOODRU FF AND YELL COUNTIES UNTIL 5 AM CDT. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:32 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 43 min |
| May 6, 8:10 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy | 60 min |
| May 6, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 45 min |
| May 6, 8:50 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 40 min |
| May 6, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 57 min |
| May 6, 9:10 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 60 min |
| May 6, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 46 min |
| May 6, 9:21 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 29 min |
| May 6, 11:15 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 30 min |
| May 6, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Independence, White | 45 min |
| May 7, 12:09 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 46 min |
| May 7, 1:06 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 29 min |
| May 7, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 61 min |
| May 7, 1:36 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| May 7, 2:04 AM CDT | Tornado Warning | LZK | Grant, Hot Spring | 46 min |
| May 7, 2:20 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 2 hr |
| May 7, 2:50 AM CDT | Tornado Warning | LZK | Grant | 30 min |
| May 7, 2:58 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 47 min |
| May 7, 3:17 AM CDT | Flash Flood Warning | LZK | Grant | 118 min |
| May 7, 3:19 AM CDT | Tornado Warning | LZK | Grant, Jefferson | 61 min |
| May 7, 3:21 AM CDT | Flash Flood Warning | LZK | Faulkner, White | 119 min |
| May 7, 3:29 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 46 min |
| May 7, 3:30 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 45 min |
| May 7, 3:57 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 28 min |
| May 7, 4:13 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 32 min |
| May 7, 4:17 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 118 min |
| May 7, 4:28 AM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| May 7, 4:33 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 32 min |
| May 7, 4:36 AM CDT | Flash Flood Warning | LZK | Woodruff | 119 min |
| May 7, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 43 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.